Alert archive / Puerto Rico / Small Craft Advisories in 2013

Small Craft Advisory 89, NWS JSJ

June 14, 2013

NWS JSJ issued this small craft advisory at Jun 14, 2013, 3:10 AM CDT. It took effect at Jun 14, 2013, 11:00 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2013, 3:10 AM CDT (08:10 UTC)
In effect from
Jun 14, 2013, 11:00 AM CDT
Expired
Jun 15, 2013, 3:30 PM CDT
In force
29 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WHCA72 TJSJ 140810
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
410 AM AST FRI JUN 14 2013

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

.MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS TONIGHT THROUGH SATURDAY.

AMZ710-141615-
/O.NEW.TJSJ.SC.Y.0089.130614T2200Z-130615T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
410 AM AST FRI JUN 14 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM AST
SATURDAY. 

* WINDS...UP TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
790 
WHCA72 TJSJ 141436
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1036 AM AST FRI JUN 14 2013

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

.MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS TONIGHT THROUGH SATURDAY.

AMZ710-142245-
/O.EXT.TJSJ.SC.Y.0089.130614T1600Z-130615T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1036 AM AST FRI JUN 14 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST SATURDAY...

* WINDS...UP TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
740 
WHCA72 TJSJ 142012
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
412 PM AST FRI JUN 14 2013

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

.MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS TONIGHT THROUGH SATURDAY.

AMZ710-150415-
/O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
412 PM AST FRI JUN 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST
SATURDAY...

* WINDS...UP TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
945 
WHCA72 TJSJ 150203
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1003 PM AST FRI JUN 14 2013

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

.MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS TONIGHT THROUGH SATURDAY.

AMZ710-151015-
/O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1003 PM AST FRI JUN 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST
SATURDAY...

* WINDS...UP TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
946 
WHCA72 TJSJ 150806
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
406 AM AST SAT JUN 15 2013

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

.MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS TODAY. THIS WILL KEEP SEAS AGITATED IN THE OUTER
ATLANTIC WATERS.

AMZ710-151615-
/O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
406 AM AST SAT JUN 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WINDS...UP TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
858 
WHCA72 TJSJ 151434
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1034 AM AST SAT JUN 15 2013

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

.MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS TODAY. THIS WILL KEEP SEAS AGITATED IN THE OUTER
ATLANTIC WATERS.

AMZ710-152200-
/O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1034 AM AST SAT JUN 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WINDS...UP TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
227 
WHCA72 TJSJ 152030
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
430 PM AST SAT JUN 15 2013

...SEAS ARE NOW UNDER 7 FEET...

.SEAS SUBSIDED AND ARE NOW UNDER 7 FEET.

AMZ710-152130-
/O.CAN.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
430 PM AST SAT JUN 15 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

ALTHOUGH SEAS WILL REMAIN CHOPPY...CONDITIONS WILL REMAIN BELOW SMALL 
CRAFT CRITERIA ACROSS THESE MARINE ZONES.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 9:07 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 13, 9:07 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1007 PM AST THU JUN 13 2013

.SYNOPSIS...SHOWERS HAVE BEEN INCREASING FROM EAST TO WEST TONIGHT
AS TROPICAL WAVE LOCATED AROUND 63 WEST LATE THIS
EVENING...APPROACHES THE LOCAL AREA. LATEST 14/00Z TFFR SOUNDING
FROM GUADELOUPE IN THE LEEWARD ISLANDS...SHOWED PW VALUES OF 2.26
AS THE WAVE WAS PASSING THROUGH THE ISLAND. MEANWHILE...LATEST
14/00Z SOUNDING FROM TJSJ INDICATED PW VALUES OF 1.88 INCHES. MOISTURE
WILL CONTINUE TO INCREASE OVERNIGHT...WITH BETTER MOISTURE
EXPECTED TO AFFECT THE LOCAL AREA BY SUNSET TOMORROW MORNING.
FORECAST IS ON TRACK WITH ONGOING WEATHER SITUATION.
THEREFORE...NO CHANGES NEEDED TO FORECAST GRIDS.

&&

.AVIATION...BRIEF MVFR CONDITIONS ARE EXPECTED TO IMPACT EASTERN
TAF SITES OVERNIGHT AS TROPICAL WAVE MAKES ITS WAY OVER THE AREA.
CHANCES OF PATCHES OF -SHRA...GUSTY WINDS...AND REDUCED VIS WILL
INCREASE THRU THE OVERNIGHT HOURS AND ON FRIDAY. LLVL WINDS WILL
SLIGHTLY SHIFT FM E TO SE AT 10-20 KT WITH HIGHER GUSTS.

&&

.MARINE...SEAS OF 6 FEET OR LESS AND WINDS OF 20 KNOTS OR LESS ARE
EXPECTED OVER THE COASTAL WATERS OVERNIGHT. SMALL CRAFT SHOULD
EXERCISE CAUTION ACROSS MOST COASTAL WATERS.

&&

.PREV DISCUSSION... /ISSUED 256 PM AST THU JUN 13 2013/

SYNOPSIS...UPPER LEVEL RIDGE WILL CONTINUE TO EXTEND ACROSS THE
EASTERN AND CENTRAL CARIBBEAN OVER THE NEXT FEW DAYS. TROPICAL
WAVE NEAR 62W IS EXPECTED TO MOVE ACROSS THE LOCAL AREA TOMORROW.

DISCUSSION...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WERE OBSERVED
ACROSS PUERTO RICO AND USVI THROUGHOUT THE DAY...WITH ISOLATED
PASSING SHOWERS ACROSS SECTIONS OF EASTERN PUERTO RICO/USVI THIS
MORNING...AND SOME CONVECTION OVER WESTERN PUERTO RICO IN THE
AFTERNOON.

A GENERALLY FAIR WEATHER PATTERN WILL CONTINUE TO PREVAIL AT LEAST
THROUGH THE OVERNIGHT HOURS...AS A DRIER AIR MASS PREVAILS OVER
THE FORECAST AREA. THIS WEATHER PATTERN WILL CHANGE EARLY FRIDAY
MORNING AS TROPICAL WAVE...NOW LOCATED NEAR 62W...APPROACHES PUERTO
RICO/USVI. ITS ASSOCIATED MOISTURE WITH LOCAL TPW VALUES AROUND
2.0 INCHES EXPECTED TO PERSIST AT LEAST THROUGH SATURDAY AFTERNOON...
WITH BULK OF MOISTURE REMAINING SOUTH OF THE AREA. AS A RESULT...
SHOWER COVERAGE AND THUNDERSTORM INTENSITY EXPECTED TO INCREASE
EARLY FRIDAY MORNING ACROSS LOCAL WATERS...EASTERN PUERTO RICO AND
USVI WITH SQUALLY WEATHER POSSIBLE. IN THE AFTERNOON HOURS...THIS
FEATURE WILL COMBINE WITH LOCAL EFFECT AND DIURNAL HEATING TO
PRODUCE ADDITIONAL SHOWERS WITH THUNDERSTORMS ALONG THE NORTHERN
SLOPES OF PUERTO RICO. WEATHER CONDITIONS ARE EXPECTED TO QUICKLY
IMPROVE BEHIND TROPICAL WAVE AS A DRIER AND STABLE AIR MASS MOVES
OVER THE AREA. SATELLITE IMAGERY SUGGESTED DUST AND HAZE IN
ASSOCIATION WITH THIS AIR MASS.

AVIATION...AFTERNOON CONVECTION WILL CONTINUE TO AFFECT PORTIONS
OF WESTERN THRU 20Z. THIS WILL RESULT IN POSSIBLE MVFR CONDS IN
AND AROUND TJMZ. THE REST OF THE TAF SITES...VFR CONDS EXPECTED
THRU THE FORECAST PERIOD. LLVL WINDS WILL CONTINUE FM THE E TO ESE
AT 10-20 KT.

MARINE...SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS
LOCAL WATERS DUE TO SEAS OF UP TO 6 FEET AND WINDS 20 KNOTS OR
LESS. TROPICAL WAVE NEAR 62 WEST WILL MOVE OVER THE LOCAL
WATERS ON FRIDAY...BRINGING SQUALLY WEATHER AS SOON AS EARLY
FRIDAY MORNING.

CLIMATE...2013 CURRENTLY RANKS AS THE 9TH WETTEST START TO A
YEAR WITH 29.62 INCHES ACCUMULATED SO FAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  88  78  88 /  40  40  20  30
STT  79  90  80  89 /  50  50  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

02/71
Hazardous weather outlook, Jun 13, 3:58 AM CDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
458 AM AST THU JUN 13 2013

AMZ710>745-PRZ001>013-140900-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
458 AM AST THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CLOUDINESS ASSOCIATED WITH AN APPROACHING TROPICAL WAVE WILL
INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF PUERTO RICO FRIDAY AND FRIDAY NIGHT. HEAVY RAINS...
LOCALIZED FLOODING...GUSTY WINDS AND LIGHTNING WILL BE POSSIBLE
WITH THESE SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-140900-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
458 AM AST THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CLOUDINESS ASSOCIATED WITH AN APPROACHING TROPICAL WAVE WILL
INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS
PARTS OF THE LOCAL ISLANDS FRIDAY AND FRIDAY NIGHT. HEAVY SHOWERS...
GUSTY WINDS AND LIGHTNING WILL BE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.